Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Louisville, KY

July 25, 2001Harrison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 25, 2001, 7:00 PM EDT for Harrison County, Kentucky. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 25, 2001, 7:00 PM EDT (23:00 UTC)
Expired
Jul 25, 2001, 8:30 PM EDT
In force
90 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 252302
FFWLMK
KYC097-260030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 830 PM EDT

* AT 655 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER MUCH OF NORTHERN HARRISON COUNTY IN EAST
  CENTRAL KENTUCKY. RADAR HAS ALREADY ESTIMATED THAT BETWEEN
  ONE AND TWO INCHES OF RAIN HAS FALLEN...WITH ANOTHER INCH OR
  TWO POSSIBLE...AS THUNDERSTORMS REPEAT OVER THE SAME AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE SUNRISE...KELAT...
  CONNERSVILLE AND BRECKINRIDGE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HI3GHER GROUND.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3848 8455 3836 8445 3848 8417 3859 8423

STUREY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 25, 3:00 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED JUL 25 2001

SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE UNSTABLE AIRMASS
ACROSS THE COUNTY FORECAST AREA THIS AFTERNOON.

MODELS ARE CONSISTENT ON BRINGING A COOL FRONT TO THE OHIO RIVER BY
12Z THURSDAY MORNING. AT THE SAME TIME A WEAK S/W WILL MOVE ACROSS
THE LOWER OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL BECOME
WIDESPREAD ACROSS THE NORTHERN CFA OVERNIGHT AND GRADUALLY SPREAD
SOUTH DURING THE DAY THURSDAY. SOME LOCATIONS, ESPECIALLY ACROSS
SOUTHERN INDIANA AND NORTHERN KENTUCKY, MAY RECEIVE LOCALLY HEAVY
RAINFALL AND WE WILL WORD FORECAST ACCORDINGLY. THE FRONT WILL DROP
TO TENNESSEE THURSDAY NIGHT AND BECOME STATIONARY. ON FRIDAY WE WILL
GO WITH A DRY FORECAST OVER THE NORTH BUT WILL HOLD ONTO LOW POPS
OVER THE SOUTH WITH THE FRONT IN THE VICINITY.

THE FRONT WILL BEGIN TO WORK NORTH ON SATURDAY AND THE HIGH HUMIDITY
WILL RETURN ALONG WITH SCATTERED THUNDERSTORMS.

.SDF...NONE
JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:18 PM EDTSevere Thunderstorm WarningLMKAdair27 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.